MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU 4.5X22MM STENT 12 MM DW TIP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU 4.5X22MM STENT 12 MM DW TIP; INTRACRANIAL NEUROVASCULAR STENT
Catalog Number ENC452212
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during an angioplasty procedure, an eu 4.5x22mm stent 12 mm dw tip intracranial stent (enc452212, 9208260) became impeded in distal end of a prowler select microcatheter (606s55x, lot unknown) and could not pass through the microcatheter (mc).The doctor only retracted the stent alone, but the stent was found detached from the delivery wire prematurely in y connector.The doctor removed the y connector and removed the stent and then switched to a new stent to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional event information received on 25-dec-2024 indicated that there was no evidence of physical material within the device.There were not procedural delays.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) updated sections on this med watch report: b4, d9, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by the field, during an angioplasty procedure, an eu 4.5x22mm stent 12 mm dw tip intracranial stent (enc452212, 9208260) became impeded in distal end of a prowler select microcatheter (606s55x, lot unknown) and could not pass through the microcatheter (mc).The doctor only retracted the stent alone, but the stent was found detached from the delivery wire prematurely in y connector.The doctor removed the y connector and removed the stent and then switched to a new stent to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional event information received on 25-dec-2024 indicated that there was no evidence of physical material within the device.There were not procedural delays.A non-sterile eu 4.5x22mm stent 12 mm dw tip intracranial stent was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and no appearance of damages was observed.The stent seemed to be attached to the delivery wire and inside the introducer.The stent and distal end of the delivery wire were inspected under magnification, and the stent was found disengaged from the delivery wire.Additionally, several kinked conditions were found on the delivery wire.A device history record (dhr) was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The issue reported regarding the stent being impeded and detached from the delivery wire is confirmed.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.The damaged condition of the delivery wire suggest that it was inadvertently moved during the attempts to advance or retract the stent from the introducer, where push/pull force was applied sufficiently to kink the distal end of the delivery wire resulting in disengaging the stent component being unable to advance further.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following caution and recommendations: if resistance is met during manipulation, determine the cause of resistance before proceeding.Do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EU 4.5X22MM STENT 12 MM DW TIP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21035781
Report Number3008114965-2024-01274
Device Sequence Number8521029
Product Code NJE
UDI-Device Identifier10886704044024
UDI-Public(01)10886704044024(17)260628(10)9208260
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Catalogue NumberENC452212
Device Lot Number9208260
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT 10, 150CM X 5CM, 2 MARKERS.
Patient Age70 YR
Patient SexMale